Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS Mobile, AL

April 11, 2013Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2013, 7:43 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2013, 7:43 PM CDT (00:43 UTC)
Expired
Apr 11, 2013, 8:45 PM CDT
In force
62 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Okaloosa County, FL, Santa Rosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:30 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1304 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WUUS54 KMOB 120043
SVRMOB
FLC091-113-120145-
/O.NEW.KMOB.SV.W.0052.130412T0043Z-130412T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
743 PM CDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 845 PM CDT

* AT 737 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
  DAMAGING WINDS OVER 60 MPH WAS LOCATED FROM 3 MILES EAST OF BAGDAD...
  TO NEAR NAVARRE...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDWAY...             OCEAN CITY...         FORT WALTON BEACH...
  WOODLAWN BEACH...     WHITING FIELD...      TIGER POINT...
  ROEVILLE...           POINT BAKER...        NAVARRE BEACH...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 22 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3041 8709 3041 8702 3045 8695 3050 8703
      3054 8703 3044 8708 3044 8709 3076 8711
      3099 8639 3045 8639 3044 8642 3048 8646
      3042 8659 3040 8653 3042 8644 3038 8639
      3038 8692 3039 8687 3037 8708
TIME...MOT...LOC 0042Z 243DEG 42KT 3062 8692

$$
1 follow-up statement
097 
WWUS54 KMOB 120101
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
801 PM CDT THU APR 11 2013

FLC113-120110-
/O.CAN.KMOB.SV.W.0052.000000T0000Z-130412T0145Z/
SANTA ROSA FL-
801 PM CDT THU APR 11 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN SANTA ROSA COUNTY...

AT 758 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHEASTERN
SANTA ROSA COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3039 8659 3038 8680 3086 8679 3099 8639
      3045 8639 3044 8642 3048 8646 3042 8659
      3040 8658 3040 8653 3042 8644 3038 8639
      3037 8646
TIME...MOT...LOC 0100Z 246DEG 25KT 3097 8659 3036 8674

$$

FLC091-120145-
/O.CON.KMOB.SV.W.0052.000000T0000Z-130412T0145Z/
OKALOOSA FL-
801 PM CDT THU APR 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR OKALOOSA COUNTY...

AT 758 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
14 MILES NORTH OF CRESTVIEW TO 7 MILES SOUTHWEST OF MARY ESTHER...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  OCEAN CITY...         FORT WALTON BEACH...  SHALIMAR...
  LAKE LORRAINE...      CINCO BAYOU...        WRIGHT...
  VALPARAISO...         NICEVILLE...          MARY ESTHER...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 43 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3039 8659 3038 8680 3086 8679 3099 8639
      3045 8639 3044 8642 3048 8646 3042 8659
      3040 8658 3040 8653 3042 8644 3038 8639
      3037 8646
TIME...MOT...LOC 0100Z 246DEG 25KT 3097 8659 3036 8674

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:30 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 11, 3:30 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT THU APR 11 2013

.SHORT TERM...[THIS AFTERNOON AND TONIGHT]...SEVERE WEATHER EVENT HAS
UNFOLDED ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS
AFTERNOON. A WELL-DEFINED QLCS/SQUALL LINE EXTENDS FROM NORTHERN AND
WESTERN ALABAMA...TO SOUTHEAST AND SOUTHERN MISSISSIPPI...AND FAR
SOUTHEAST LOUISIANA AS OF 3 PM CDT. THERE HAVE BEEN A FEW REPORTS OF
WIND DAMAGE ASSOCIATED WITH THIS LINE AS IT HAS GRADUALLY ADVANCED
EASTWARD INTO SOUTHEAST MISSISSIPPI.

REGIONAL SURFACE ANALYSIS PLACES THE COLD FRONT ACROSS FAR
NORTHWESTERN AND WESTERN ALABAMA...SOUTHEAST MISSISSIPPI...AND
SOUTHEAST LOUISIANA AS OF MID AFTERNOON. TEMPERATURES HAVE FALLEN
INTO THE MID TO UPPER 50S BEHIND THE FRONT...BUT WARM/MOIST/UNSTABLE
CONDITIONS PERSIST ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE IN ADVANCE OF THE
BOUNDARY. TEMPERATURES IN THE MID 70S TO AROUND 80 DEGREES AND
DEWPOINTS AVERAGING AROUND 70 HAVE RESULTED IN CAPE VALUES BETWEEN
1500-2500 J/KG WITHIN OUR ALABAMA AND WESTERN FLORIDA PANHANDLE
COUNTIES. ENOUGH INSTABILITY WILL BE PRESENT COMBINED WITH THE
FAVORABLE DEEP LAYER SHEAR TO KEEP A THREAT OF SEVERE WEATHER ACROSS
SOUTHWEST/SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE
THROUGH THE EVENING. DAMAGING WINDS WILL CONTINUE TO BE A CONCERN
ALONG THE ADVANCING SQUALL LINE. THERE IS ALSO POTENTIAL FOR
ISOLATED TORNADOES WITHIN THE LINE GIVEN STORM RELATIVE HELICITY
VALUES BETWEEN 300-400 M2/S2 AHEAD OF THE COLD FRONT. TORNADO WATCH
#98 REMAINS IN EFFECT UNTIL 8 PM FOR SOUTHWEST AND SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

IN TERMS OF SQUALL LINE TIMING...WE STILL ANTICIPATE THE QLCS TO
ADVANCE EASTWARD TO THE I-65 CORRIDOR BETWEEN 4-6 PM CST...THEN
ACROSS EASTERN PORTIONS OF OUR FORECAST AREA BETWEEN 6-9 PM CST.
SCATTERED SHOWERS OR STORMS MAY CONTINUE FOR A COUPLE OF HOURS
BEHIND THE MAIN LINE...BUT RAIN CHANCES WILL OVERALL DECREASE DURING
THE MID TO LATE EVENING HOURS. COOLER TEMPERATURES ARRIVE IN THE
WAKE OF THE COLD FRONT TONIGHT.

.LONG TERM...DRY CONDITIONS RETURN FRIDAY THROUGH SATURDAY AS
SURFACE RIDGE OF HIGH PRESSURE BUILDS IN FROM THE NORTH AND WEST.
MAIN UPPER TROF AXIS SHIFTS EAST OF THE CWFA BY MIDDAY FRIDAY. EXPECT
PARTLY CLOUDY TO MOSTLY SUNNY SKIES ON FRIDAY FOLLOWED BY INCREASING
HIGH CLOUDS FRIDAY NIGHT INTO SATURDAY THEN MOSTLY CLOUDY SKIES WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY.
THIS CONVECTION IS ASSOCIATED WITH A VIGOROUS SHORT WAVE TROF MOVING
INTO THE LOWER MS RIVER VALLEY AND CENTRAL GULF STATES LATE SAT
THROUGH SUN. PWATS CLIMB TO 1.4 IN INLAND AND TO 1.8 IN CLOSER TO THE
COAST BY EARLY SUN. CURRENT MODEL GUIDANCE SHOWS MARGINAL INSTABILITY
AND WEAKER LAPSE RATES WITH THIS NEXT SYSTEM. WETBULB VALUES/FREEZING
LEVELS LOOK TO BE MORE SEASONAL ALSO WITH THIS PATTERN ON SUNDAY.
THERE IS SOME DECENT LOW LEVEL SHEAR BY THIS TIME FRAME WITH 0 TO 3KM
HELICITY VALUES RANGING FROM 250 TO 300 M2/S2 MOSTLY FROM LATE
MORNING THROUGH MID AFTERNOON ON SUN. AS A RESULT BELIEVE WILL LIKELY
SEE MORE SHOWERS THAN THUNDERSTORMS ON SUNDAY WITH MAYBE A FEW
ISOLATED STRONG THUNDERSTORMS BY EARLY AFTERNOON...ESPECIALLY OVER
INLAND AREAS OF SW AL AND NWFL BY EARLY AFTERNOON. THE HEAVIER
CONVECTION MOVES EAST OF THE CWFA BY SUNDAY EVENING WITH LOW CLOUDS
AND LIGHT RAIN LINGERING INTO MONDAY. THE BETTER RAIN CHANCES WILL BE
CLOSER TO THE COAST SHIFTING NORTHEASTWARD THOUGHOUT THE DAY ON
SUNDAY. LOW CLOUDS AND FOG MAY BE A CONCERN BY SUNDAY NIGHT INTO
MONDAY. AS FOR TEMPS WILL CONTINUE TO LEAN TOWARDS THE CURRENT
MAV/MEX GUIDANCE THROUGH THE LATER PERIODS. 32/EE

&&

.AVIATION...[18Z TERMINAL FORECAST DISCUSSION]...MVFR CIGS WILL IMPACT
THE REGION AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. WILL
KEEP MVFR CIGS PREVAILING AT KMOB AND KBFM UNTIL AROUND 12/01Z...
AND AT KPNS UNTIL AROUND 12/04Z AS THE PREVIOUS FORECAST HAD. TSRA
WILL MOST LIKELY IMPACT KMOB AND KBFM BETWEEN 12/20Z AND 12/24Z...
AND KPNS BETWEEN 12/23Z AND 13/03Z. STRONG WIND GUSTS...AND IFR
VISIBILITY REDUCTIONS DUE TO HEAVY RAIN WILL LIKELY ACCOMPANY THE
LINE OF TSRA. IMPROVING CONDITIONS ARE EXPECTED LATE THIS EVENING.
/21

&&

.MARINE...A STRONG COLD FRONT WILL CONTINUE TO APPROACH THE MARINE
AREA FROM THE WEST THIS AFTERNOON AND MOVE EAST OF THE REGION AFTER
MIDNIGHT TONIGHT. STRONG SOUTHERLY WINDS THIS AFTERNOON AND THIS
EVENING WILL BE FOLLOWED BY A MODERATE TO STRONG OFFSHORE FLOW MOSTLY
FRIDAY MORNING. STRONG TO POTENTIALLY SEVERE STORMS CAN BE EXPECTED
ALONG AND AHEAD THE FRONT MAINLY THIS EVENING. HIGH PRESSURE QUICKLY
MOVES FROM THE CENTRAL PLAINS STATES SATURDAY MORNING TO OFF THE
CAROLINA COAST BY SUNDAY...RESULTING IN A QUICK TRANSITION OF WINDS
FROM THE EAST TO SOUTHEAST...GRADUALLY INCREASING OFFSHORE THROUGH
THE WEEKEND. A LIGHT TO MODERATE SOUTHERLY FLOW WILL CONTINUE THROUGH
NEXT WEEK. SMALL CRAFT ADVISORIES FOR WINDS UP TO 20 KNOTS AND SEAS
UP TO 7 FT WILL CONTINUE OVER THE MARINE AREA THROUGH 10 AM FRIDAY.
WINDS AND SEAS WILL DIMINISH FRIDAY AFTERNOON THROUGH SAT. 32/EE

&&

.FIRE WEATHER...INCREASED DISPERSION WILL BE LIKELY THIS AFTERNOON AND
EARLY THIS EVENING ASSOCIATED WITH AN APPROACHING COLD FRONT. STRONG
TO SEVERE STORMS CAN BE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON
AND THIS EVENING. HIGH PRESSURE WILL BUILD EASTWARD ACROSS THE
CENTRAL GULF COAST REGION ON FRIDAY BRINGING DRIER CONDITIONS
THROUGH SATURDAY. HUMIDITY VALUES WILL INCREASE LATER IN THE WEEKEND
AS SURFACE WINDS SHIFT EAST TO SOUTHEAST LATE SATURDAY THROUGH
EARLY NEXT WEEK. RAIN CHANCES RETURN BY SUNDAY AND CONTINUE INTO THE
EARLY PART OF NEXT WEEK AS AN UPPER LEVEL DISTURBANCE MOVES NORTHWARD
OVER THE NORTHERN GULF.

FOG POTENTIAL AND OTHER REMARKS...PATCHY AREAS OF FOG WILL BE POSSIBLE
EACH MORNING THROUGH SATURDAY. MORE WIDESPREAD FOG WILL BE POSSIBLE
BEGINNING LATE SUNDAY CONTINUING INTO EARLY NEXT WEEK AS BETTER MOISTURE
RETURN DEVELOPS FROM THE INCREASED SOUTHERLY FLOW. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  75  49  78  55 /  60  05  00  05  30
PENSACOLA   56  74  54  77  58 /  90  05  00  05  30
DESTIN      61  74  56  74  60 /  90  10  00  05  20
EVERGREEN   52  74  44  79  51 /  80  05  00  05  10
WAYNESBORO  46  74  44  78  52 /  30  05  00  05  10
CAMDEN      49  73  44  78  49 /  70  05  00  05  05
CRESTVIEW   57  77  43  81  51 /  90  05  00  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

FL...WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Apr 11, 4:34 AM CDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
434 AM CDT THU APR 11 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-121100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
434 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY TODAY AS A
COLD FRONT MOVES IN FROM THE WEST. A SQUALL LINE IS EXPECTED TO MOVE
INTO SOUTHEASTERN MISSISSIPPI AROUND 1 TO 3 PM... APPROACHING THE
INTERSTATE 65 CORRIDOR BETWEEN 4 AND 7 PM...AND EXITING EAST OF SOUTH
CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE BETWEEN 9 AND 11
PM. ATMOSPHERIC CONDITIONS WILL BE CONDUCIVE FOR THE DEVELOPMENT OF
STRONG TO SEVERE STORMS. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH WILL BE THE PRIMARY THREAT. HOWEVER...LARGE HAIL AND ISOLATED
TORNADOES REMAIN A POSSIBILITY. THE THREAT FOR A TORNADO WILL BE
HIGHEST IN ANY DISCRETE THUNDERSTORMS THAT DEVELOP AHEAD OF THE MAIN
SQUALL LINE. THE STRONGER STORMS WILL ALSO PRODUCE LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING.

A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 7 PM
THIS EVENING. FREQUENT WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED
OUTSIDE OF THUNDERSTORM ACTIVITY.

THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ACROSS AREA
BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS AREA BEACHES ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL LIKELY BE
REQUIRED THIS AFTERNOON AND EVENING.

GMZ630>633-635-650-655-670-675-121100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
434 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS WILL INCREASE AND SEAS WILL BUILD TODAY AHEAD OF A
COLD FRONT APPROACHING FROM THE WEST. A MODERATE TO STRONG OFFSHORE
FLOW IS EXPECTED IN THE WAKE OF THE FRONT LATE TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 10 AM CDT
FRIDAY.

THE THREAT FOR STRONG TO SEVERE STORMS WILL INCREASE ACROSS THE
MARINE AREA THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES IN
FROM THE WEST. SEVERAL STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND HEAVY RAINFALL REDUCING VISIBILITIES TO BELOW ONE MILE
AT TIMES. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING WINDS IN
EXCESS OF 50 KNOTS. WATERSPOUTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OFFSHORE WINDS WILL DECREASE BY MID MORNING FRIDAY. WINDS WILL INCREASE
OUT OF THE EAST AND SOUTHEAST LATE THIS WEEKEND OVER THE GULF
WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION LATER IN THE WEEKEND.

In the hours before

Special weather statement, Apr 11, 4:42 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
442 PM CDT THU APR 11 2013

ALZ054-112245-
WILCOX AL-
442 PM CDT THU APR 11 2013

...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY IN
SOUTHWEST ALABAMA...THROUGH 545 PM CDT...

AT 434 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CAMDEN...OR 6 MILES NORTHWEST OF VREDENBURGH...AND MOVING
NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             YELLOW BLUFF...       CATHERINE...
  CAMDEN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS BETWEEN 45 AND 55
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

OCCASIONAL TO FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID
USING TELEPHONES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&
Special weather statement, Apr 11, 4:43 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT THU APR 11 2013

ALZ061>063-MSZ079-112215-
UPPER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
443 PM CDT THU APR 11 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE
COUNTY IN SOUTHEAST MISSISSIPPI...WESTERN BALDWIN AND MOBILE COUNTIES
IN SOUTHWEST ALABAMA...THROUGH 515 PM CDT...

AT 439 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF CITRONELLE TO 2 MILES
SOUTHWEST OF BAYOU LA BATRE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    MOVICO...             CODEN...
  TILLMANS CORNER...    THEODORE...           SEMMES...
  SATSUMA...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 1 AND 28.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 31.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&
Local storm report, Apr 11, 6:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
638 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     MARINE TSTM WIND MEAHER STATE PARK       30.67N 87.93W
04/11/2013  M43.00 MPH       BALDWIN            AL   MESONET

0540 PM     MARINE TSTM WIND 5 NW DAPHNE             30.66N 87.96W
04/11/2013  E50.00 MPH       GMZ630             AL   EMERGENCY MNGR

            SMALL FISHING VESSEL OVERTURNED IN MOBILE BAY JUST SOUTH
            OF THE INTERSTATE 10 BAYWAY BRIDGE AT MILE MARKER 32.
            THREE PEOPLE REPORTED TO BE IN THE WATER...THEIR
            CONDITION UNKNOWN.

&&

CL
Special weather statement, Apr 11, 6:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
638 PM CDT THU APR 11 2013

ALZ057-058-120045-
BUTLER AL-CRENSHAW AL-
638 PM CDT THU APR 11 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BUTLER AND
NORTHERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 745 PM
CDT...

AT 631 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF GREENVILLE TO GREENVILLE TO 11
MILES SOUTHWEST OF GREENVILLE...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETREY...             I65 AND AL 185...     GREENVILLE...
  GEORGIANA...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 130 AND 139.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&
Local storm report, Apr 11, 6:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
653 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     MARINE TSTM WIND 15 N FORT MORGAN        30.45N 88.02W
04/11/2013  M52.00 MPH       GMZ631             AL   MESONET

            MIDDLE BAY LIGHT RECORDED A WIND GUST OF 52 MPH.

&&

CL
Special weather statement, Apr 11, 7:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
716 PM CDT THU APR 11 2013

FLZ002>004-120045-
INLAND SANTA ROSA FL-COASTAL ESCAMBIA FL-SANTA ROSA FL-
716 PM CDT THU APR 11 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SANTA ROSA AND CENTRAL
ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 745 PM CDT...

AT 715 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF PACE...OR 6 MILES NORTHWEST OF FLORIDATOWN...AND MOVING NORTHEAST
AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITFIELD...          WHITING FIELD...      POINT BAKER...
  PEA RIDGE...          FLORIDATOWN...        PACE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.